MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR(S); INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ5309
Medical Device Problem Code Reflux within Device (1522)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd maxzero multi-fuse pressure rated extension set with needleless connector had blood backflow.The following information was provided by the initial reporter, translated from french to english: could you confirm the impact on patients? temporary consequences (increased procedure or anesthesia time).Commercial reference: mz5309 batch no.: 25019127 date of occurrence:(b)(6) 2025 description of incident: no reflux; little reflux.
 
Event or Problem Description
Could you confirm the number of children affected? several children.Could you confirm the impact on patients? temporary consequences (increased procedure or anesthesia time).
 
Additional Manufacturer Narrative
Additional information section b.Investigation result: one mz5309 sample was received in sealed packaging from lot: 25019127 for investigation.No connecting product was received to aid the investigation.The customer reported that they observed "no reflux; little reflux; difficult to screw to the kt; clamp hard and damages tubing (see leakage); inability to inject" on several occasions.A visual inspection of the returned samples did not identify any product defects or manufacturing issues which could have caused or contributed to the customer's experience.The sample was then subjected to functional testing by priming and flushing using a 50ml bd plastipak syringe, and no obstruction of flow was observed.Additionally, when subjected to pressure testing; no leakage was observed from the infusion set throughout testing.The details of this feedback were forwarded to the manufacturing site for investigation.In this instance, a definitive root cause could not be identified as testing of the returned samples did not identify any product defects or quality deviation that could have contributed to the customer¿s experience.A review of the production records for lot: 25019127 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Please note the maxzero is not a back check valve and under certain circumstances it is possible for blood to back flow into the maxzero; such a phenomenon can occur if the patient has high blood pressure.As stated in the directions for use "flush the maxzero after each use with normal saline or in accordance with facility protocol." and "failure to properly prime the device can result in reflux".A review of the customer feedback database indicates that complaints of this nature are rare and there is currently no trend for issues of this nature against the mz5309 product.

Brand Name
BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22212211
Report Number9616066-2025-01583
Device Sequence Number12799155
Product Code FPA
UDI-Device Identifier10885403242083
UDI-Public(01)10885403242083(11)250108(17)280108(10)25019127
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ5309
Device Lot Number25019127
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown